Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Multiply schemes and shuffling

Author: M. Rosenblatt
Journal: Math. Comp. 29 (1975), 929-934
MSC: Primary 65C10
MathSciNet review: 0381231
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Multiply schemes are used as a model of a linear congruential scheme. It is suggested how the properties of linear congruential schemes as pseudo-random number generators might be improved by shuffling. Asymptotic frequencies of pairs and triples from multiply schemes are obtained.

References [Enhancements On Off] (What's this?)

  • [1] J. N. FRANKLIN, "Deterministic simulation of random processes," Math. Comp., v. 17, 1963, pp. 28-59. MR 26 #7125. MR 0149640 (26:7125)
  • [2] D. E. KNUTH, The Art of Computer Programming. Vol. 2: Seminumerical Algorithms, Addison-Wesley, Reading, Mass., 1969. MR 44 #3531. MR 0286318 (44:3531)
  • [3] G. P. LEARMONTH & P. A. W. LEWIS, Statistical Test of Some Widely Used and Recently Proposed Uniform Random Number Generators, Proc. Conf. on Comput. Sci. and Statistics, Western Periodicals Co., North Hollywood, Calif., 1973, pp. 163-171.
  • [4] G. MARSAGLIA & T. A. BRAY, "One-line random number generators and their use in combinations," Comm. ACM, v. 11, 1968, pp. 757-759. MR 39 #5040. MR 0243719 (39:5040)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65C10

Retrieve articles in all journals with MSC: 65C10

Additional Information

Keywords: Multiply scheme, shuffling, linear congruential scheme, pseudo-random number, uniform distribution, asymptotic frequency
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society